Alert archive / Nevada / Flash Flood Warnings in 1998
Flash Flood Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 9, 1998, 12:56 PM PDT for Clark County, Nevada. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 1998, 12:56 PM PDT (19:56 UTC)
- Expired
- Jul 9, 1998, 2:55 PM PDT
- In force
- 119 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3410 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 091957 FFWLAS NVC003-092155- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1256 PM PDT THU JUL 9 1998 * FLASH FLOOD WARNING FOR CENTRAL AND EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 255 PM PDT * SOME LOCATIONS AFFECTED HENDERSON...INCLUDING GREEN VALLEY EAST LAS VEGAS * AT 1250 PM PDT AUTOMATED RAIN GAUGES OVER THE GREEN VALLEY PORTION OF HENDERSON REPORTED AROUND ONE-HALF INCH OF RAIN IN ONLY 30 MINUTES. AS A RESULT... FLASH FLOODING IS OCCURRING OR IMMINENT IN THE WARNING LOCATIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. REMEMBER... MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 8:45 AM PDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 9, 8:45 AM PDT, 4 hours 11 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 845 AM PDT THU JUL 9 1998 SYNOPSIS...A LOW PRESSURE SYSTEM WILL APPROACH THE WEST COAST OF THE UNITED STATES TONIGHT WHILE THE UPPER LEVEL HIGH REMAINS IN PLACE OVER NEW MEXICO. THIS PATTERN WILL KEEP A GENERALLY DRY SOUTHWEST FLOW OVER THE AREA BUT SOME AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO DEVELOP...ESPECIALLY OVER AND NEAR THE MOUNTAINS. TEMPERATURES WILL REMAIN NEAR NORMAL FOR THE NEXT FEW DAYS. DISCUSSION...MONSOONAL MOISTURE PLUME HAS SHIFTED SLIGHTLY WESTWARD AS EXPECTED OVERNIGHT BUT ONLY TO SRN NV/NW AZ BORDER AREA. DRA SOUNDING VIRTUALLY UNCHANGED FROM YESTERDAY MORNING WITH LIMITED MOISTURE STILL BETWEEN 500-550MB. LITTLE MORE MOISTURE AVAILABLE JUST TO SE THOUGH IN PLUME AND ALSO WITH WEAK SE FLOW BETWEEN 11-14K FROM NW AZ INTO EXTREME SRN NV AS EVIDENCED BY MID LEVEL CLOUDS MOVING INTO LOCAL AREA. AREA OF MOISTURE IS STILL RATHER SHALLOW AND ONLY EXPECT FEW MORE STORMS TO POP OVER CLARK COUNTY...MAINLY HIGHER TERRAIN. FEW STRONGER STORMS ARE POSSIBLE IN MOHAVE COUNTY THOUGH UNDER DEEPER PLUME BUT STILL NO FORCING. BEYOND THIS AFTERNOON... APPROACHING TROF ALREADY LOWERING HEIGHTS ALONG THE COAST AND EVEN OVER SOUTHWEST DESERTS AS HIGH WEAKENS OR SHIFTS EWD. LIMITED MOISTURE MAY BE SWEPT EVEN FURTHER EWD OVER THE NEXT FEW DAYS AND WILL LUK AT THIS FOR AFTERNOON PACKAGE. NO UPDATES PLANNED FOR THIS MORNING. LAS 000. SKRBAC
Nearby
Flash Flood Warnings in Nevada, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.